Texas, 2011

Wildfire in Texas, September 11, 2011

September 11, 2011 · NWS SHV · 1 event in 1 county or zone

Strong winds, low humidity and drought conditions across Northeast Texas were all the ingredients needed for a critical wildfire threat across the region. A wildfire began near Maud and Douglassville, Texas on September 11th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Strong winds, low humidity and drought conditions across Northeast Texas were all the ingredients needed for a critical wildfire threat across the region. A wildfire began near Maud and Douglassville, Texas on September 11th. This fire consumed 160 acres of timberland and threatened several homes near the two communities. Two brush trucks, and one tender truck was called into help fight the blaze including Fire Departments from Douglassville, Marietta, Bryans Mill and Naples. Three plows were needed as well as one helicpoter and one plane.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 11, 2:28 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Sep 11, 2:28 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
328 PM CDT SUN SEP 11 2011

.DISCUSSION...
SHORTWAVE TROUGH CROSSING THE CWA THIS AFTERNOON HAS RESULTED
IN EXTENSIVE MID LEVEL CLOUD COVER EAST OF A TXK TO LFK LINE THIS
AFTERNOON. SOME LIFT STILL OCCURRING WITH THIS FEATURE RESULTING IN
ISOLATED SHOWERS. WILL INCLUDE A MENTION OF PRECIP ALONG AND EAST
OF THIS LINE FOR THE REMAINDER OF AFTERNOON. ALL SHOULD BE EAST OF
THE AREA BY 7 PM...SO DO NOT PLAN TO CARRY OVER INTO TONIGHTS
FORECAST. LOW LEVEL FLOW BEHIND THE TROUGH HAS SHIFTED BACK TO THE
NORTHWEST WITH DRIER AIR WORKING THROUGH EAST TEXAS. RH VALUES IN
THE MID TEENS IN SEVERAL LOCATIONS...AND MAY REACH THE LOWER
TEENS. NORTHWEST SURFACE WINDS HAVE REACHED 15 MPH WITH GUST OVER
20...INCREASING THE RISK OF NEW FIRE STARTS IN EAST TEXAS INTO NW
LOUISIANA. WIND SHOULD DECREASE BY SUNSET. ON MONDAY...SURFACE
WINDS ARE EXPECTED TO COME BACK AROUND TO THE SOUTHWEST WHICH WILL
ALLOW FOR A RAPID INCREASE IN TEMPERATURES. THE DRYING AND HOT
DAYTIME READINGS WILL CONTINUE INTO TUESDAY. ALSO A STRONG UPPER
TROUGH REMAINS ON TRACK TO MOVE THROUGH THE NORTHERN PLAINS EARLY
TUESDAY...SENDING A COLD FRONT SOUTH INTO SOUTHERN OKLAHOMA. THIS
COULD ALSO ADD TO THE WARMING ON TUESDAY. RECORD HIGHS MAY BE SET
IN SOME LOCATIONS.

THE COLD FRONT IS EXPECTED TO STALL OUT NEAR THE RED RIVER TUESDAY
EVENING. THIS WILL LIKELY RESULT IN ANOTHER HOT DAY FOR WEDNESDAY...
BUT AN INCREASE IN PACIFIC MOISTURE MAY BRING MORE CLOUDINESS TO
OFFSET THE WARMING. SURFACE DEWPOINTS WILL BE INCREASING AS WELL.
NORTHERN SECTIONS MAY BE INFLUENCED BY A WEAK SHORT WAVE MOVING
ACROSS THE SOUTHERN PLAINS...WITH A SMALL POP WARRANTED...
ESPECIALLY ALONG THE STALLED FRONTAL BOUNDARY. EXPECT SLIGHTLY
BETTER CHANCES AREA WIDE BY THURSDAY INTO THE WEEKEND AS A DEEPER
SHORT WAVE KICKS OUT OF THE SOUTHWEST U.S. AND BEGINS TO ERODE THE
UPPER RIDGE.

&&

.AVIATION...

ASIDE FROM A STRAY THUNDERSTORM POSSIBLE ACROSS ELD/MLU TERMINALS
AFTER 18Z...VFR CONDITIONS TO PREVAIL ACROSS FOUR STATE REGION
THROUGH THE TERMINAL FORECAST PERIOD. WEST WINDS 10 KNOTS AND GUSTY
BECOMING LIGHT AND VARIABLE AFTER 00Z. AFTER 12/12Z SOUTHWEST WINDS
FORECAST TO INCREASE TO 5 TO 10 KNOTS. /05/

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  98  65  99  71 /   0   0   0   0  10
MLU  61  93  63  94  68 /  10   0   0   0  10
DEQ  56  95  59  97  64 /   0   0   0   0  20
TXK  61  96  63  97  70 /   0   0   0   0  10
ELD  58  94  60  96  66 /  10   0   0   0  10
TYR  64  99  65 100  69 /   0   0   0   0  10
GGG  60 100  63 101  68 /   0   0   0   0  10
LFK  61 100  64 102  68 /   0   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/05
Hazardous weather outlook, Sep 11, 10:43 AM CST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 AM CDT SUN SEP 11 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1143 AM CDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Bowie

When
September 11, 4:10 PM CST to 6:00 PM CST
Where
Bowie forecast zone
Reported by
Emergency Manager
Coordinates
33.446, -94.423 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338981.